Status
Not open for further replies.

TipBill

Senior member
Joined
Sep 8, 2014
Messages
224
Reason
DX FIBRO
Diagnosis
03/2014
Country
US
State
None
So I know I probably shouldn't do this without doctor supervision but I am pretty sure he would have me do it the same way as I am doing it. I decided that I am sick to death of taking so many medications in a day. I was taking 31 pills a day and just decided enough is enough so I decided to wean myself off of them. I am going to continue to take my high blood pressure and my high cholesterol medications and one depression medication. I have started weaning myself off of everything else by just reducing the amount I take. For example, if I was taking 3 Gabapentin a day I have gone done to 2. I am going to that for a couple of weeks and then go down to 1 for a couple of weeks then off of it completely. But my body is not happy with my decision. I am shaky and jittery and my legs feel like jello. I just don't feel like I need to be on 3 or 4 depression medications. The stuff that I felt was unnecessary I just quit cold turkey. I was starting to feel like a drug addict taking so many medications. Obviously my body feels that way too since I feel like I am going through withdrawal.

Hopefully by the end of the year I can be off of everything except the 3 medications I listed above.
 

magnum

Member
Joined
Jun 20, 2013
Messages
15
Diagnosis
09/1998
Country
US
State
Colorado
So I know I probably shouldn't do this without doctor supervision but I am pretty sure he would have me do it the same way as I am doing it. I decided that I am sick to death of taking so many medications in a day. I was taking 31 pills a day and just decided enough is enough so I decided to wean myself off of them. I am going to continue to take my high blood pressure and my high cholesterol medications and one depression medication. I have started weaning myself off of everything else by just reducing the amount I take. For example, if I was taking 3 Gabapentin a day I have gone done to 2. I am going to that for a couple of weeks and then go down to 1 for a couple of weeks then off of it completely. But my body is not happy with my decision. I am shaky and jittery and my legs feel like jello. I just don't feel like I need to be on 3 or 4 depression medications. The stuff that I felt was unnecessary I just quit cold turkey. I was starting to feel like a drug addict taking so many medications. Obviously my body feels that way too since I feel like I am going through withdrawal.

Hopefully by the end of the year I can be off of everything except the 3 medications I listed above.
I know that it is hard getting off meds especially if it is cold turkey. Taking 31 pills a day can't be good on your liver function. Although I don't know you, I am proud of you for weaning yourself off the meds. I've gone off meds like Lyrica and Effexor. I suffer from deep depression also and take Venlafaxine for it. I wanted to ask if you have considered incorporating pomegranite into your diet. I just started doing this 5 days ago and I am amazed! The first day, I consumed about 12 ounces of POM juice at nighttime. The next morning, I woke up feeling refreshed and energized. Usually, I have to talk myself out of bed and feel drained all the time. I really think it helped me with boosting energy and lowering the depression a bit. This is coming from a chemist and skeptic. If you are interested, here's a link: 9 Pomegranate Healing Benefits If you use POM juice (sold at most grocery stores), please spread it out during the day. Consuming it all at once caused me diarrhea. I now consume just 8 ounces (split into 4 ounces twice day) during the daytime.
Good luck with the weaning process. You have a supporter here.
 

blue paradise

Member
Joined
Jul 20, 2016
Messages
26
Reason
DX FIBRO
Diagnosis
00/2010
Country
US
State
CA
Krista, I can totally understand your desire to decrease your meds, but I strongly suggest that you do so under the direction of your Drs' care.

6 weeks seems like a very short period to taper off so many drugs. Take care in how you proceed with this.
Peace.
 

Forgetmenot

Legendary member
Joined
Oct 6, 2014
Messages
1,549
Reason
DX FIBRO
Diagnosis
70/2010
Country
UK
State
Hertfordshire
Yes. Pls tell your dr.better to come of slowly and safely.good luck x
 
Status
Not open for further replies.
Top